Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 240, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Nov 29, 2019, 8:34 PM CST for Franklin County, Gasconade County, Osage County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 29, 2019, 8:34 PM CST (02:34 UTC)
- Expired
- Nov 29, 2019, 9:15 PM CST
- In force
- 41 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Franklin County, MO, Gasconade County, MO, Osage County, MO
The radar
The St Louis radar (KLSX), 80 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.6 hours before the alert went out and 260 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 355 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 235 m²/s²
- 0-3 km storm-relative helicity
- 270 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
871
WUUS53 KLSX 300234
SVRLSX
MOC071-073-151-300315-
/O.NEW.KLSX.SV.W.0240.191130T0234Z-191130T0315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
834 PM CST Fri Nov 29 2019
The National Weather Service in St Louis has issued a
* Severe Thunderstorm Warning for...
Western Franklin County in east central Missouri...
Southeastern Osage County in central Missouri...
Southern Gasconade County in east central Missouri...
* Until 915 PM CST.
* At 834 PM CST, a severe thunderstorm was located near Belle, moving
northeast at 75 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
St. Clair, Owensville, New Haven, Belle, Gerald, Bland, Rosebud,
Beaufort, Drake, Leslie, Canaan, Noser Mill and Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3829 9191 3863 9123 3861 9121 3835 9099
3818 9164 3829 9165
TIME...MOT...LOC 0234Z 246DEG 63KT 3825 9179
HAIL...1.00IN
WIND...<50MPH
$$
Glass3 follow-up statements
679
WWUS53 KLSX 300248
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
848 PM CST Fri Nov 29 2019
MOC071-073-151-300315-
/O.CON.KLSX.SV.W.0240.000000T0000Z-191130T0315Z/
Franklin MO-Osage MO-Gasconade MO-
848 PM CST Fri Nov 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR WESTERN FRANKLIN...SOUTHEASTERN OSAGE AND SOUTHERN GASCONADE
COUNTIES...
At 847 PM CST, a severe thunderstorm was located over Bland, moving
northeast at 50 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
St. Clair, Owensville, New Haven, Belle, Gerald, Bland, Rosebud,
Beaufort, Drake, Leslie, Canaan, Noser Mill and Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3829 9191 3863 9123 3861 9121 3835 9099
3818 9164 3829 9165
TIME...MOT...LOC 0247Z 245DEG 44KT 3832 9158
HAIL...1.00IN
WIND...<50MPH
$$
Glass694
WWUS53 KLSX 300300
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
900 PM CST Fri Nov 29 2019
MOC151-300309-
/O.CAN.KLSX.SV.W.0240.000000T0000Z-191130T0315Z/
Osage MO-
900 PM CST Fri Nov 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3844 9160 3863 9123 3861 9121 3835 9099
3821 9153 3830 9155
TIME...MOT...LOC 0259Z 243DEG 51KT 3839 9136
$$
MOC071-073-300315-
/O.CON.KLSX.SV.W.0240.000000T0000Z-191130T0315Z/
Franklin MO-Gasconade MO-
900 PM CST Fri Nov 29 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CST
FOR WESTERN FRANKLIN AND SOUTHERN GASCONADE COUNTIES...
At 859 PM CST, a severe thunderstorm was located over Gerald, moving
northeast at 60 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
St. Clair, Owensville, New Haven, Gerald, Rosebud, Beaufort, Drake,
Leslie, Noser Mill and Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3844 9160 3863 9123 3861 9121 3835 9099
3821 9153 3830 9155
TIME...MOT...LOC 0259Z 243DEG 51KT 3839 9136
HAIL...1.00IN
WIND...<50MPH
$$
Glass095
WWUS53 KLSX 300315
SVSLSX
Severe Weather Statement
National Weather Service St Louis MO
915 PM CST Fri Nov 29 2019
MOC071-073-300324-
/O.EXP.KLSX.SV.W.0240.000000T0000Z-191130T0315Z/
Franklin MO-Gasconade MO-
915 PM CST Fri Nov 29 2019
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FRANKLIN AND SOUTHERN
GASCONADE COUNTIES WILL EXPIRE AT 915 PM CST...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire. Small sub severe
hail is still likely with this storm as well as intense lightning.
LAT...LON 3844 9160 3863 9123 3861 9121 3835 9099
3821 9153 3830 9155
TIME...MOT...LOC 0314Z 246DEG 63KT 3846 9116
$$
GlassWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 29, 5:55 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Nov 29, 5:55 PM CST, 2 hours 39 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 555 PM CST Fri Nov 29 2019 .SHORT TERM... (Through Late Saturday Night) Issued at 345 PM CST Fri Nov 29 2019 Showers and isolated thunderstorms will continue through the evening hours as the strengthening LLJ and northeastward propagating upper level disturbances continue to enhance lift over the region. A lack of surface based CAPE will keep the severe threat low tonight with any thunderstorms that develop. Overnight will be dreary with rain and light fog. Upper level disturbances tracking northeastward along the upper level ridge will continue to produce showers and scattered thunderstorms into the day tomorrow. A surface warm front attached to a surface low over Nebraska will push northward through the area Saturday morning, enhancing precipitation. The threat for severe thunderstorms increases through the morning as some of the short range models indicate 250-750 J/kg of MUCAPE surging north- northeastward into our area along the southwesterly flow aloft. Additionally, CIPS Analogs indicate a slightly elevated potential for severe weather Saturday. However a lack of surface based instability will once again limit severe potential, though the chance of a severe thunderstorm is notably higher during the day Saturday than overnight Friday. As the surface low over Nebraska continues to slide eastward through the day the north-south oriented dryline moves eastward into the CWA during the afternoon, ushering the showers and thunderstorms out of the area. Temperatures Saturday will be much warmer than the past couple of days due to the surface warm front passage during the morning and associated southerly flow through most of the morning and early afternoon. Temperatures will reach into the upper 50s and low 60s, which is 10-20 degrees above normal for the end of November. MRM .LONG TERM... (Sunday through Next Friday) Issued at 345 PM CST Fri Nov 29 2019 Focus early in the period will be precip type as well as temps. Models are fairly good agreement overall early in the period. The surface low will be entering the Great Lakes region at the start of the period. The associated cold front shud be at the eastern edge of the CWA at the start of the period Sun. With fropa Sun morning and continued cloud cover expected, have trended temps cooler for Sun. This then turns to the question of precip type for Sun. Have continued a RA forecast for now. That said, looking at some of the ensemble guidance, can not completely rule the rain changing to snow. However, many of these solns that suggest colder temps allowing for snow also suggest a more shallow cloud deck without ice, making DZ more likely. The other weather feature for Sun is the wind. Models have actually decreased wind gusts slightly due to a more shallow mixing layer. That said, brief period of gusts in the 35 to 40 kt range remain possible. Deterministic models and ensembles remain in fairly good agreement with moderating temps next week with heights rising overall. A weak cold front will drop thru the area Tues which will keep persistence temps for Wed. Another round of precip is possible late Thurs and Fri. With solns becoming more divergent by this time, uncertainty is higher and have kept PoPs in the slight or low chance range for now. Tilly && .AVIATION... (For the 00z TAFs through 00z Saturday Evening) Issued at 541 PM CST Fri Nov 29 2019 Poor flight weather will dominate the area tonight and into Saturday morning with widespread IFR/LIFR flight conditions. Waves of rain/showers are expected tonight into early Saturday morning with some embedded thunderstorms late this evening through around 12z. The chance of showers and maybe a few thunderstorms will continue on Saturday ahead of an advancing cold front, however the coverage will be much less and timing is less certain. Flight conditions will improve upon the passage of the advancing cold front and southwest wind shift. SPECIFICS FOR KSTL: Poor flight weather will dominate the area tonight and into Saturday morning with IFR/LIFR flight conditions. Waves of rain/showers are expected tonight into early Saturday morning with a threat of a passing thunderstorm as well from 06-12z. The chance of showers and maybe a few thunderstorms will continue on Saturday ahead of an advancing cold front, however the coverage will be much less and timing is less certain. Flight conditions will improve upon the passage of the advancing cold front and southwest wind shift on Saturday afternoon. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Nov 29, 3:52 PM CST, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 352 PM CST Fri Nov 29 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-301200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 352 PM CST Fri Nov 29 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. There is a chance of thunderstorms across the region tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance of thunderstorms across the region Saturday through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Tilly
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 9:24 PM CST | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Saint Louis | 51 min |
| Nov 30, 7:08 AM CST | River Flood Warning | LSX | Reynolds | 24 hr |
| Nov 30, 2:23 PM CST | Wind Advisory | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 15 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.